Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 9, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 5, 2025, 1:37 AM CDT for 46 counties in Oklahoma. It took effect at Apr 5, 2025, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 1:37 AM CDT (06:37 UTC)
- In effect from
- Apr 5, 2025, 7:00 AM CDT
- Expired
- Apr 5, 2025, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 46 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234 WWUS74 KOUN 050637 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 137 AM CDT Sat Apr 5 2025 OKZ009-014>047-050-051-060000- /O.NEW.KOUN.WI.Y.0009.250405T1200Z-250406T0000Z/ Ellis-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Love-Marshall- Including the cities of Concho, Kingfisher, Wynnewood, Tuttle, Watonga, Ryan, Lawton, Hammon, Wetumka, Seminole, Snyder, Temple, Altus, Hollis, Guthrie, Holdenville, Seiling, Hinton, Weatherford, Shattuck, Fargo, Taloga, Stroud, Sayre, Purcell, Newcastle, Sulphur, Granite, El Reno, Stillwater, Burns Flat, Arnett, Hennessey, Davis, Chickasha, Frederick, Madill, Leedey, Okeene, Elk City, Shawnee, Hobart, Gage, Wewoka, Moore, Okarche, Marietta, Tishomingo, Clinton, Cheyenne, Oklahoma City, Norman, Lindsay, Duncan, Ringling, Pauls Valley, Ada, Sentinel, Prague, Chandler, Coalgate, Thackerville, Kingston, Vici, Cordell, Geary, Mustang, Mangum, Meeker, Walters, Wellston, Ardmore, Waurika, Yukon, Davenport, Blanchard, and Anadarko 137 AM CDT Sat Apr 5 2025 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, northwest, southeast, southern, southwest, and western Oklahoma. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MDU
2 follow-up statements
585 WWUS74 KOUN 051734 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1234 PM CDT Sat Apr 5 2025 OKZ004>008-010>013-060000- /O.EXA.KOUN.WI.Y.0009.000000T0000Z-250406T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble- Including the cities of Carmen, Woodward, Medford, Ponca City, Wakita, Buffalo, Blackwell, Cherokee, Helena, Fairview, Pond Creek, Perry, Enid, Laverne, Lamont, and Alva 1234 PM CDT Sat Apr 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Garfield, Grant, Kay, Noble, Alfalfa, Harper, Major, Woods, and Woodward Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ009-014>047-050-051-060000- /O.CON.KOUN.WI.Y.0009.000000T0000Z-250406T0000Z/ Ellis-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Love-Marshall- Including the cities of Shawnee, Hammon, Burns Flat, Thackerville, Wetumka, Weatherford, Elk City, Frederick, Waurika, Guthrie, Vici, Mangum, Norman, Fargo, Wynnewood, Ardmore, Madill, Blanchard, Watonga, Kingfisher, Arnett, Coalgate, Hinton, Moore, Sentinel, Anadarko, Newcastle, Ringling, Hollis, Purcell, Sulphur, Cheyenne, Wellston, Holdenville, Cordell, Wewoka, Concho, Marietta, Lawton, Altus, Meeker, Taloga, Ada, Temple, Shattuck, Okeene, Lindsay, El Reno, Snyder, Seminole, Chickasha, Okarche, Geary, Davenport, Tuttle, Mustang, Pauls Valley, Hobart, Granite, Walters, Davis, Duncan, Oklahoma City, Sayre, Prague, Kingston, Stillwater, Clinton, Hennessey, Tishomingo, Ryan, Leedey, Chandler, Gage, Stroud, Seiling, and Yukon 1234 PM CDT Sat Apr 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, northwest, southeast, southern, southwest, and western Oklahoma. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JT
741 WWUS74 KOUN 051944 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 244 PM CDT Sat Apr 5 2025 OKZ004>047-050-051-060945- /O.NEW.KOUN.FZ.A.0001.250407T0600Z-250407T1300Z/ /O.CON.KOUN.WI.Y.0009.000000T0000Z-250406T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Love-Marshall- Including the cities of Blanchard, Cordell, Cheyenne, Wewoka, Tishomingo, Enid, Thackerville, Hammon, Waurika, Sentinel, Pond Creek, Helena, Prague, Arnett, Hobart, Stillwater, Stroud, Hennessey, Anadarko, Temple, Sulphur, Blackwell, Perry, Watonga, Okarche, Fargo, Medford, Shattuck, Geary, Mangum, Moore, Taloga, Seminole, Wakita, Kingfisher, Lindsay, El Reno, Carmen, Wynnewood, Marietta, Madill, Hollis, Ada, Ardmore, Lamont, Clinton, Tuttle, Norman, Oklahoma City, Davis, Gage, Alva, Ponca City, Woodward, Purcell, Weatherford, Mustang, Elk City, Fairview, Chandler, Coalgate, Davenport, Shawnee, Leedey, Concho, Cherokee, Ryan, Lawton, Meeker, Seiling, Altus, Wellston, Laverne, Guthrie, Holdenville, Kingston, Okeene, Ringling, Sayre, Wetumka, Walters, Granite, Chickasha, Burns Flat, Yukon, Newcastle, Vici, Frederick, Buffalo, Snyder, Duncan, Pauls Valley, and Hinton 244 PM CDT Sat Apr 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...Portions of central, east central, northern, northwest, southeast, southern, southwest, and western Oklahoma. * WHEN...For the Wind Advisory, until 7 PM CDT this evening. For the Freeze Watch, from late Sunday night through Monday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Take steps now to protect tender plants from the cold. && $$ OKZ048-052-TXZ083>090-060945- /O.NEW.KOUN.FZ.A.0001.250407T0600Z-250407T1300Z/ Atoka-Bryan-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- Including the cities of Lakeside City, Sheppard AFB, Munday, Scotland, Henrietta, Quanah, Atoka, Wichita Falls, Durant, Vernon, Knox City, Seymour, Archer City, Holliday, and Crowell 244 PM CDT Sat Apr 5 2025 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...In Oklahoma, Atoka and Bryan Counties. In Texas, Archer, Baylor, Clay, Foard, Hardeman, Knox, Wichita, and Wilbarger Counties. * WHEN...From late Sunday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:55 PM CDT, 2 hours 42 minutes earlier. Its key messages:
- Updated at 1052 PM CDT Fri Apr 4 2025
- Scattered strong-to-severe thunderstorms are likely Friday night/early Saturday.
- Low chance for accumulating snow late Saturday into early Sunday. Accumulation/travel impacts are unlikely.
- Turning cold this weekend with freezing temperatures Sunday and Monday mornings.
Area forecast discussion, Apr 4, 10:55 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Norman OK 1055 PM CDT Fri Apr 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1052 PM CDT Fri Apr 4 2025 - Scattered strong-to-severe thunderstorms are likely Friday night/early Saturday. - Low chance for accumulating snow late Saturday into early Sunday. Accumulation/travel impacts are unlikely. - Turning cold this weekend with freezing temperatures Sunday and Monday mornings. && .NEAR TERM... (Rest of today and tonight) Issued at 205 PM CDT Fri Apr 4 2025 Similar to yesterday, there should be lull in the precipitation for the rest of this afternoon and evening. The exception will be far southeastern Oklahoma (Atoka and Bryan counties) and areas east. Visible satellite shows some breaks in the clouds across northeastern Texas and this is where much better boundary layer instability will be. Early morning and on-going convection today will likely keep the synoptic boundary to our south and east, but we will continue to monitor. Meanwhile, the upper low/trough, that has brought us a multi-day rain event, is current spinning over southern Arizona. By late this evening and especially overnight, widespread showers and thunderstorms are expected to develop across parts of central and northern Texas. Similar to the past two nights, elevated instability and rather strong deep-layer shear will support a risk of strong to severe storms. The most likely area for severe storms will be along and southeast of I-44 or perhaps more southeast. Large hail and damaging winds may occur with a few storms. The additional rainfall overnight into early Saturday will begin to increase the chance of localized flooding. Higher rainfall totals over the past three days have generally been along and southeast of I-44 where 2 to 3 inch amounts have been observed. Given the breaks between rounds of convection this week, we will likely not issue a Flood Watch at this time. && .SHORT TERM... (Saturday through Sunday night) Issued at 205 PM CDT Fri Apr 4 2025 Widespread showers and thunderstorms will continue to move across a good portion of Oklahoma during the morning Saturday. A few strong to severe storms will remain possible, especially across south central and southeastern Oklahoma. Most areas will see a break in the precipitation before more rain develops with the approaching low. Additional rainfall amounts of 1 to 2 inches are possible with the overnight into Saturday morning convection. This will likely increase streamflows on some creeks and streams, especially along and southeast of I-44. As the upper low lifts across Oklahoma/far northern Oklahoma Saturday night into early Sunday, some of the precipitation should mix with or change to snow. With the track of the upper low, this will be more likely from parts of southwest/west central Oklahoma Saturday evening/early overnight. As the low continue to move northeast overnight Saturday/early Sunday, this change over may occur across parts of central/north central Oklahoma. Precipitation rates may become high enough for some slushy accumulations on grassy areas. Any snow that does accumulate will melt rather quickly after the precipitation ends and temperatures gradually warm. There will also be a risk of freezing temperatures by early Sunday morning. It appears the best chance for some clearing will be across northwestern Oklahoma where there is a at least of medium chance of freezing temperatures (outside of areas that receive some snow). A better chance of widespread freezing temperatures appears to be early Monday morning. Many locales are past their climatological late freeze, so freeze headlines will likely be issued. && .LONG TERM... (Monday through Thursday) Issued at 146 AM CDT Fri Apr 4 2025 The slow-moving upper system will begin to accelerate to the east into early next week, as a deeper upper low rotates across the Northeast. The upper pattern will then transition towards a western ridge into the midweek. This will favor a return of drier and warmer conditions. Very cold temperatures (upper-20s/30s) are expected on Monday morning, with seasonable conditions currently anticipated by the afternoon. 70s-80s conditions are likely to return by Tuesday. Ungar && .AVIATION... (06Z TAFS) Issued at 1052 PM CDT Fri Apr 4 2025 MVFR to IFR conditions will continue to impact all sites through the period. Showers and thunderstorms will once again move from western north Texas into Oklahoma during the overnight hours and into Saturday morning. Rain is expected to exit the area by late morning, with drizzle/mist in its wake. Gusty northerly winds will affect all terminals through the period as well. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 55 43 45 33 / 80 100 100 90 Hobart OK 57 42 44 33 / 90 90 90 90 Wichita Falls TX 59 46 47 35 / 80 90 90 100 Gage OK 54 36 46 29 / 90 90 70 40 Ponca City OK 55 43 48 35 / 90 70 90 70 Durant OK 61 48 52 37 / 100 90 100 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....09 AVIATION...13
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:03 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 42 min |
| Apr 5, 2:44 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 46 min |
| Apr 5, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 36 min |
| Apr 5, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc, Pottawatomie, Seminole | 52 min |
| Apr 5, 3:54 AM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 36 min |
| Apr 5, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 42 min |
| Apr 5, 5:04 AM CDT | Special Weather Statement | OUN | Atoka | 26 min |
| Apr 5, 8:10 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc, Seminole | 3 hr |
| Apr 5, 8:18 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 6 hr |
| Apr 5, 2:44 PM CDT | Freeze Watch | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 22 hr |
| Apr 5, 5:19 PM CDT | River Flood Warning | OUN | Atoka | 21 hr |
Nearby
Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.